White (Jelly-like) Clumps in My Semen


Q: I'm taking three prescribed medications for a stomach infection. I've experienced several side effects including a change in the texture of my semen during ejaculation. My semen is clumpy and jelly-like in texture. The prescription medications are Omeprazole, Minocycline and Metronidazole. Could the change be due to the medications?


A:   Thank you for your question. It is possible that the change in the consistency of your ejaculate could be due to these medications, however there is no documented accounts in the medical literature to this affect. Changes in hydration can also affect ejaculate consistency. If one is dehydrated for example, ejaculate volume and viscosity can be decreased. We recommend that you increased your water intake to see if this will remedy the problem. Furthermore, if this continues after your medication is completed, then it may be that this is just a natural observable change, which does not point to any severe pathology. If you notice any blood in your ejaculate, or have any pain in your genital region, or changes in urine flow, please see your doctor immediately.

Thank you for choosing AskTheDoctor.com

Related Q&A

Q: During a recent MRI undertaken to check for potential hearing loss factors, the report came back as normal. However t...

Q: About two or three months ago I had vaginal sex for a minute or so and then oral done on me but with a condom the ent...

Q: Is there a home remedy I can try to get rid of a wart inside my nose. I have had it for several years and my dermato...

Q: Hi Doctor Suneel my sister found a small lump that moved around when she went to see her Doctor he couldn't feel it b...

Q: Hi, I have had what I would consider ongoing acid problems for the past 5 months. I initially went to a local doctor...


Dr. James Obaji M.D.

  • 247 Reviews
  • Family Physician

Dr. Suneel Sharman M.D.

  • 190 Reviews
  • Family Physician

Dr. Pat Golden M.D.

  • 169 Reviews
  • Cardiologist

Dr. Kunaal Jindal M.D.

  • 112 Reviews
  • Plastic Surgeon